Alert archive / Minnesota / Red Flag Warnings in 2011
Red Flag Warning 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Oct 6, 2011, 3:16 PM CDT for Big Stone County, Traverse County, Minnesota. It took effect at Oct 7, 2011, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2011, 3:16 PM CDT (20:16 UTC)
- In effect from
- Oct 7, 2011, 11:00 AM CDT
- Expired
- Oct 7, 2011, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650 WWUS83 KABR 062016 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 316 PM CDT THU OCT 6 2011 ...WINDY AND DRY CONDITIONS ACROSS THE AREA THROUGH FRIDAY... .STRONG WINDS...DRY FUELS AND LOW RELATIVE HUMIDITIES WILL SUPPORT EXTREME FIRE DANGER ON FRIDAY. SDZ267>271-070830- /O.UPG.KABR.FW.A.0001.111007T1600Z-111008T0100Z/ /O.NEW.KABR.FW.W.0003.111007T1600Z-111008T0100Z/ /O.CON.KABR.FW.W.0002.000000T0000Z-111007T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU-UPPER JAMES RIVER- 316 PM CDT THU OCT 6 2011 /216 PM MDT THU OCT 6 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 267...268...269...270 AND 271... ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 267...268...269...270 AND 271... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. * AFFECTED AREA: IN SOUTH DAKOTA...FIRE ZONES 267...268...269... 270 AND 271 * WIND: SOUTH WINDS OF 25 TO 40 MPH THIS EVENING SHOULD DIMINISH SOME TONIGHT...BUT THEN INCREASE TO 30 TO 50 MPH WITH HIGHER GUSTS LATE FRIDAY MORNING AND AFTERNOON. * HUMIDITY: READINGS OF 20 TO 30 PERCENT FRIDAY AFTERNOON. * IMPACTS: STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL SUPPORT THE POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MNZ039-046-SDZ272-273-070830- /O.NEW.KABR.FW.A.0002.111007T1600Z-111008T0100Z/ /O.CON.KABR.FW.W.0002.000000T0000Z-111007T0100Z/ TRAVERSE-BIG STONE-PRAIRIE COTEAU-RED RIVER VALLEY- 316 PM CDT THU OCT 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 039...046... 272 AND 273... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 039...046...272 AND 273... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * AFFECTED AREA: IN MINNESOTA...FIRE ZONES 039 AND 046 . IN SOUTH DAKOTA...FIRE ZONES 272 AND 273 . * WIND: SOUTH WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS THIS EVENING SHOULD DIMINISH SOME TONIGHT...BUT THEN MAY INCREASE TO 30 TO 50 MPH ON FRIDAY AFTERNOON. * HUMIDITY: READINGS OF 25 TO 35 PERCENT FRIDAY AFTERNOON. * IMPACTS: STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL BRING THE POTENTIAL FOR RAPID FIRE GROWTH AGAIN FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TDK HTTP://WEATHER.GOV/ABERDEEN
4 follow-up statements
230 WWUS83 KABR 070107 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 807 PM CDT THU OCT 6 2011 ...WINDY AND DRY CONDITIONS ACROSS THE AREA ON FRIDAY... .STRONG WINDS...DRY FUELS AND LOW RELATIVE HUMIDITIES WILL SUPPORT EXTREME FIRE DANGER ON FRIDAY. SDZ267>271-071315- /O.EXP.KABR.FW.W.0002.000000T0000Z-111007T0100Z/ /O.CON.KABR.FW.W.0003.111007T1600Z-111008T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU-UPPER JAMES RIVER- 807 PM CDT THU OCT 6 2011 /707 PM MDT THU OCT 6 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 267...268...269...270 AND 271... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 267...268...269...270 AND 271... THE RED FLAG WARNING THAT WAS IN EFFECT TODAY HAS NOW EXPIRED. RED FLAG CONDITIONS WILL DEVELOP AGAIN ON FRIDAY. * AFFECTED AREA: IN SOUTH DAKOTA...FIRE ZONES 267...268...269... 270 AND 271 * WIND: SOUTH WINDS OF 30 TO 50 MPH WITH HIGHER GUSTS WILL DEVELOP LATE FRIDAY MORNING AND AFTERNOON. * HUMIDITY: READINGS OF 20 TO 30 PERCENT FRIDAY AFTERNOON. * IMPACTS: STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL SUPPORT THE POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MNZ039-046-SDZ272-273-071315- /O.EXP.KABR.FW.W.0002.000000T0000Z-111007T0100Z/ /O.CON.KABR.FW.A.0002.111007T1600Z-111008T0100Z/ TRAVERSE-BIG STONE-PRAIRIE COTEAU-RED RIVER VALLEY- 807 PM CDT THU OCT 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 039...046...272 AND 273... ...RED FLAG WARNING HAS EXPIRED FOR FIRE ZONES 039...046...272 AND 273... * AFFECTED AREA: IN MINNESOTA...FIRE ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE ZONES 272 AND 273. * WIND: SOUTH WINDS OF 30 TO 50 MPH WITH HIGHER GUSTS WILL DEVELOP ON FRIDAY AFTERNOON. * HUMIDITY: READINGS OF 25 TO 35 PERCENT FRIDAY AFTERNOON. * IMPACTS: STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL BRING THE POTENTIAL FOR RAPID FIRE GROWTH AGAIN FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ PARKIN HTTP://WEATHER.GOV/ABERDEEN
574 WWUS83 KABR 070933 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 433 AM CDT FRI OCT 7 2011 ...WINDY AND DRY CONDITIONS ACROSS THE AREA TODAY... .STRONG WINDS...DRY FUELS AND LOW RELATIVE HUMIDITIES WILL SUPPORT EXTREME FIRE DANGER TODAY. MNZ039-046-SDZ272-273-072145- /O.UPG.KABR.FW.A.0002.111007T1600Z-111008T0100Z/ /O.EXA.KABR.FW.W.0003.111007T1600Z-111008T0100Z/ TRAVERSE-BIG STONE-PRAIRIE COTEAU-RED RIVER VALLEY- 433 AM CDT FRI OCT 7 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 039...046...272 AND 273... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN MINNESOTA...FIRE ZONES 039 AND 046 . IN SOUTH DAKOTA...FIRE ZONES 272 AND 273 . * WIND: SOUTH WINDS OF 30 TO 50 MPH WITH HIGHER GUSTS WILL DEVELOP ON THIS AFTERNOON. * HUMIDITY: READINGS OF 25 TO 35 PERCENT THIS AFTERNOON. * IMPACTS: STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL BRING THE POTENTIAL FOR RAPID FIRE GROWTH AGAIN THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SDZ267>271-072145- /O.CON.KABR.FW.W.0003.111007T1600Z-111008T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU-UPPER JAMES RIVER- 433 AM CDT FRI OCT 7 2011 /333 AM MDT FRI OCT 7 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 267...268...269...270 AND 271... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. * AFFECTED AREA: IN SOUTH DAKOTA...FIRE ZONES 267...268...269... 270 AND 271 * WIND: SOUTH WINDS OF 30 TO 50 MPH WITH HIGHER GUSTS WILL DEVELOP LATE THIS MORNING AND WILL CONTINUE THROUGH THIS AFTERNOON. * HUMIDITY: READINGS OF 20 TO 25 PERCENT THIS AFTERNOON. * IMPACTS: STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL SUPPORT THE POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/ABERDEEN
043 WWUS83 KABR 071743 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1243 PM CDT FRI OCT 7 2011 ...WINDY AND DRY CONDITIONS ACROSS THE AREA TODAY... .STRONG WINDS...DRY FUELS AND LOW RELATIVE HUMIDITIES WILL SUPPORT EXTREME FIRE DANGER TODAY. MNZ039-046-SDZ267>273-080100- /O.CON.KABR.FW.W.0003.000000T0000Z-111008T0100Z/ TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE- UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU-RED RIVER VALLEY- 1243 PM CDT FRI OCT 7 2011 /1143 AM MDT FRI OCT 7 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 039...046...267...268...269...270...271...272 AND 273... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. * AFFECTED AREA: IN MINNESOTA...FIRE ZONES 039 AND 046 . IN SOUTH DAKOTA...FIRE ZONES 267...268...269...270...271...272 AND 273 . * WIND: SOUTH WINDS OF 30 TO 50 MPH WITH HIGHER GUSTS WILL DEVELOP THIS AFTERNOON. * HUMIDITY: READINGS OF 20 TO 35 PERCENT THIS AFTERNOON. * IMPACTS: STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL BRING THE POTENTIAL FOR RAPID FIRE GROWTH AGAIN THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TDK HTTP://WEATHER.GOV/ABERDEEN
015 WWUS83 KABR 080103 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 803 PM CDT FRI OCT 7 2011 MNZ039-046-SDZ267>273-080215- /O.EXP.KABR.FW.W.0003.000000T0000Z-111008T0100Z/ TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE- UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU-RED RIVER VALLEY- 803 PM CDT FRI OCT 7 2011 /703 PM MDT FRI OCT 7 2011/ ...RED FLAG WARNING HAS EXPIRED FOR FIRE ZONES 039...046... 267...268...269...270...271...272 AND 273... WIND SPEEDS HAVE DIMINISHED AND RELATIVE HUMIDITIES WILL RISE THROUGH THE NIGHT AS TEMPERATURES COOL...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ PARKIN HTTP://WEATHER.GOV/ABERDEEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Oct 6, 2:51 PM CDT, 25 minutes earlier.
Area forecast discussion, Oct 6, 2:51 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
251 PM CDT THU OCT 6 2011
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
FIRE WEATHER AND WINDS ARE THE MAIN ISSUES THROUGH FRIDAY...BUT WITH
SOME STORM POTENTIAL TNT. FIRST THINGS FIRST. FOR TNT WILL LET
FIRE WARNING EXPIRE ON TIME...AND KEEP WIND ADVISORY GOING. THE
LOSS OF HEATING WILL LIMIT THE AMOUNT OF MIXING TNT BUT WITH LLJ
REALLY GETTING CRANKED UP...THERE WILL STILL BE HEALTHY WINDS
OVERNIGHT. AS FOR TSTORM POTENTIAL...THERE IS SOME MOISTURE RETURN
OVERNIGHT INTO ESPECIALLY WESTERN/CENTRAL SOUTH DAKOTA. MLCAPES
SHOULD APPROACH 1K J/KG EARLY THIS EVENING OVER SOUTHWEST SOUTH
DAKOTA AND SHEAR PROFILES WILL BE DECENT. 12Z SPC WRF DOES PRODUCE
A LINE OF STORMS EARLY THIS EVENING THAT MARCHES INTO OUR WESTERN
CWA BEFORE DIEING OFF AS IT MAKES ITS WAY INTO LESS STABLE AIR
OVER THE EAST. A SEVERE STORM IS NOT OUT OF THE QUESTION EARLY
THIS EVENING.
FOR FRIDAY STRONG SFC LOW BEGINS LIFTING NORTHEAST OVER THE
WESTERN HIGH PLAINS. MAJOR DRY SLOT MOVES INTO MOST OF THE CWA BY
AFTERNOON. 500M MIXED LAYER WINDS FROM GFS/LOCAL WRF AND EVEN SFC
WINDS FROM MAV MOS INDICATE THAT LOW END HIGH WIND WARNING
CRITERIA WILL LIKELY BE MET OVER MUCH OF THE CWA...EXCEPTING
PERHAPS WC MN COUNTIES. THEREFORE HAVE UPGRADED WIND ADVISORY TO
WARNING FOR LATE FRIDAY MORNING LASTING INTO THE EARLY EVENING.
FIRE DANGER WILL ALSO BE EXTREME ON FRIDAY...PLEASE SEE FIRE
SECTION FOR MORE INFORMATION.
LOW PULLS AWAY FRIDAY NIGHT WITH RELAXING WINDS...ALONG WITH AN INFLUX
OF COOLER AIR. THAT AIRMASS STICKS AROUND THROUGH THE REST OF THE
SHORT RANGE WITH ONLY A SLIGHT CHC OF SHOWERS OVER THE FAR
SOUTHEAST CWA.
.LONG TERM...SUNDAY THROUGH THURSDAY
THERE REMAINS DECENT AGREEMENT BETWEEN EXTENDED GUIDANCE OVER
LONGWAVE EVOLUTION THIS PERIOD...THOUGH IM SURE MINOR
DISAGREEMENT OVER POSITION OF SPECIFIC FEATURES WILL PLAGUE THE
FORECAST PROCESS OVER THE NEXT SEVERAL DAYS. THE OVERALL EVOLUTION
START OFF WITH A LONGWAVE POSITIONED OVER THE CENTRAL
PLAINS...ONE DEPARTING SHORTWAVE EARLY...FOLLOWED BY THE TROF
LIFTING NORTH FOR MONDAY. A THIRD WAVE WILL FOLLOW FOR THE MIDDLE
OF THE WORK WEEK AS WEAK TROFING SHIFTS INTO THE GREAT LAKES
REGION. THE GENERAL RESULT WILL BE TWO PERIODS OF MAINLY LIGHT
PRECIPITATION AND TEMPERATURES RUNNING CLOSE TO CLIMO. THE COLDEST
OF THE DATES APPEARS TO BE LATE IN THE PERIOD...WITH GUIDANCE
SUGGESTING RIDGING WILL BUILD BACK INTO THE REGION END OF NEXT
WEEK/WEEKEND.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
LOW PRESSURE MOVING ACROSS THE REGION WILL PRODUCE STRONG WINDS
OUT OF THE SOUTH/SOUTHEAST THROUGH THE FORECAST PERIOD. THERE WILL
BE A SLIGHT DROP OFF IN INTENSITY IN WIND SPEEDS OVERNIGHT...ONLY
TO PICK UP AGAIN FRIDAY. VCSH UNDER HIGH BASED CIGS ARE POSSIBLE
THIS EVENING FOR KMBG/KPIR TERMINALS...WITH A HIGH BASED CB OR TWO
NOT OUT OF THE QUESTION...WHILE HIGH BASED VCSH LESS LIKELY
OVERNIGHT FOR KABR/KATY.
&&
.FIRE WEATHER...
EXTREME FIRE DANGER RETURNS ON FRIDAY AS WINDS BECOME SOUTH TO
SOUTHWESTERLY AT 30 TO 50 MPH WITH SOME HIGHER GUSTS POSSIBLE
DURING MAX HEATING. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL
DIP INTO THE 25 TO 35 PERCENT RANGE OVER MOST OF THE REGION. BUT
THAT WILL BE NEGATED BY THE STRONG WINDS AND LIKELY LACK OF ANY
WIDESPREAD RAIN TNT. THAT SAID THERE IS STILL SOME UNCERTAINTY
ABOUT CRITERIA BEING MET OVER THE COTEAU AND WESTERN MINNESOTA SO
A FIRE WEATHER WATCH WILL SUFFICE FOR NOW. THE REST OF THE CWA
SHOULD EASILY TAP RED FLAG CRITERIA BASED ON WINDS FOR FRIDAY.
FIRE CONDITIONS SHOULD IMPROVE SUBSTANTIALLY ON FRIDAY NIGHT AND
SATURDAY AS A COOLER AIRMASS SETTLES OVER THE AREA.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING FROM 11 AM CDT /10 AM MDT/ TO 8 PM CDT /7 PM
MDT/ FRIDAY FOR BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-
CORSON-DAY-DEUEL-DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-
HUGHES-HYDE-JONES-LYMAN-MARSHALL-MCPHERSON-POTTER-ROBERTS-
SPINK-STANLEY-SULLY-WALWORTH.
RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR
LOWER BAD RIVER-MISSOURI COTEAU-PRAIRIE COTEAU-RED RIVER
VALLEY-UPPER CHEYENNE-UPPER JAMES RIVER-UPPER MISSOURI
COTEAU.
RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ TO 8 PM CDT /7 PM
MDT/ FRIDAY FOR LOWER BAD RIVER-MISSOURI COTEAU-UPPER
CHEYENNE-UPPER JAMES RIVER-UPPER MISSOURI COTEAU.
WIND ADVISORY UNTIL 11 AM CDT /10 AM MDT/ FRIDAY FOR BROWN-
BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-DEWEY-
EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN-
MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-
WALWORTH.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR PRAIRIE COTEAU-RED RIVER VALLEY.
MN...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR BIG STONE-
TRAVERSE.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR BIG STONE-TRAVERSE.
WIND ADVISORY UNTIL 8 PM CDT FRIDAY FOR BIG STONE-TRAVERSE.
&&
SHORT TERM...TDK
LONG TERM...CONNELLY
AVIATION...CONNELLY
WEATHER.GOV/ABERDEENHazardous weather outlook, Oct 6, 4:40 AM CDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 440 AM CDT THU OCT 6 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-070945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 440 AM CDT THU OCT 6 2011 /340 AM MDT THU OCT 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS OF 20 TO 40 MPH WITH HIGHER GUSTS ARE EXPECTED TODAY ACROSS THE ENTIRE AREA. THE STRONG WINDS COMBINED WITH DRY AND WARM CONDITIONS WILL PRODUCE EXTREME FIRE DANGER. A RED FLAG WARNING IS IN PLACE FOR ALL COUNTIES. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT. LIGHTNING WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS WILL CONTINUE ACROSS THE REGION ON FRIDAY WITH SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS AROUND 45 MPH POSSIBLE. THESE STRONG WINDS WILL ONCE AGAIN COMBINE WITH LOW RELATIVE HUMIDITY VALUES TO PRODUCE EXTREME FIRE DANGER. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FIRE WEATHER ZONES OF 267...268...269...270 AND 271. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA ON FRIDAY AFTERNOON. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS MAY BECOME STRONG AND PRODUCE SMALL HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS OR WIND DAMAGE. SD
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:04 PM CDT | High Wind Warning | ABR | Big Stone, Traverse | 29 hr |
| Oct 6, 3:16 PM CDT | Fire Weather Watch | ABR | Big Stone, Traverse | 13 hr |
| Oct 6, 4:23 AM CDT | Fire Weather Watch | ABR | 11 hr |
Nearby
Red Flag Warnings in Minnesota, 2011Red Flag Warnings in South Dakota, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.